Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 18, 2006, 9:07 PM CST for Reagan County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2006, 9:07 PM CST (03:07 UTC)
- Expired
- Mar 18, 2006, 9:45 PM CST
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 9:35 PM CST | HAIL 1 | 19 Ne Stiles, TX | QUARTER SIZE HAIL COVERING THE GROUND WITH A DURATION OF ABOUT 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 7:13 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 190308
SVRMAF
TXC383-190345-
/O.NEW.KMAF.SV.W.0009.060319T0307Z-060319T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
907 PM CST SAT MAR 18 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN REAGAN COUNTY IN WEST TEXAS...
* UNTIL 945 PM CST
* AT 907 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STILES...OR 21 MILES NORTH OF BIG LAKE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHEASTERN REAGAN COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3160 10173 3130 10176 3143 10130 3164 10130
3165 10154
$$2 follow-up statements
000
WWUS54 KMAF 190321
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CST SAT MAR 18 2006
TXC383-190345-
/O.CON.KMAF.SV.W.0009.000000T0000Z-060319T0345Z/
REAGAN TX-
920 PM CST SAT MAR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR NORTHERN REAGAN COUNTY...
AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES EAST OF NORTH REAGAN FIRE STATION...OR ABOUT 22 MILES SOUTH OF
GARDEN CITY...MOVING EAST AT 55 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
THE INTERSECTION OF FM 1357 AND FM 33...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY
MORNING FOR SOUTHWESTERN TEXAS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3160 10173 3130 10176 3143 10130 3164 10130
3165 10154
$$000
WWUS54 KMAF 190342
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
942 PM CST SAT MAR 18 2006
TXC383-190352-
/O.EXP.KMAF.SV.W.0009.000000T0000Z-060319T0345Z/
REAGAN TX-
942 PM CST SAT MAR 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REAGAN COUNTY EXPIRES
AT 945 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY
MORNING FOR SOUTHWESTERN TEXAS.
AT 942 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING IS EXITING
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3160 10173 3130 10176 3143 10130 3164 10130
3165 10154
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:06 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 18, 8:06 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 PM CST SAT MAR 18 2006
.UPDATE...
UPDATED THE FORECAST TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH #94.
NO OTHER CHANGES AT THIS TIME.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
HIGH WIND WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...AND VAN
HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Mar 18, 3:32 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 332 PM CST SAT MAR 18 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 332 PM CST SAT MAR 18 2006 /232 PM MST SAT MAR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE FORECAST AREA TONIGHT BEFORE MIDNIGHT. AREAS OF HIGHEST RISK WILL BE ALONG AND EAST OF AN ARTESIA...TO ORLA...TO ALPINE...TO MARATHON LINE. MAIN RISK ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT TONIGHT WILL BE HAIL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY FOR A LARGE PORTION OF THE FORECAST AREA. HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT ALONG AND EAST OF AN ARTESIA...TO ORLA...TO ALPINE...TO MARATHON LINE. ANY THUNDERSTORMS THAT DEVELOP WILL ALSO BE CAPABLE OF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HIGH WINDS WINDS WILL ALSO BE A CONCERN FOR BOTH THE GUADALUPE MOUNTAINS AS WELL AS THE HIGHER ELEVATIONS /ABOVE 6000 FEET/ IN THE DAVIS MOUNTAINS ON SUNDAY AND MONDAY. EXPECT WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE. THIS WILL MAKE DRIVING CONDITIONS HAZARDOUS ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. IN ADDITION...FIRE WEATHER CONCERNS WILL BE ELEVATED FOR SOUTHEASTERN NEW MEXICO...PORTIONS OF THE UPPER TRANS PECOS...AND THE MARFA PLATEAU. WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITY VALUES AND WARM TEMPERATURES WILL CONTRIBUTE TO HIGH FIRE DANGER IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND AGAIN ON SUNDAY FOR SEVERE WEATHER ASSISTANCE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 18, 7:14 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CST SAT MAR 18 2006 TXZ050-060-061-067-068-075-190215- ANDREWS-WINKLER-ECTOR-WARD-CRANE-PECOS- 714 PM CST SAT MAR 18 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS...CRANE...EASTERN WARD...EASTERN WINKLER...ECTOR AND NORTH CENTRAL PECOS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 16 MILES SOUTHWEST OF FRANKEL CITY TO 22 MILES SOUTHWEST OF IMPERIAL AT 714 PM CST...MOVING EAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Mar 18, 7:52 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 752 PM CST SAT MAR 18 2006 TXZ051-062-069-190245- MARTIN-MIDLAND-UPTON- 752 PM CST SAT MAR 18 2006 ...SIGNIFICANT WEATHER ALERT... THIS IS A SIGNIFICANT WEATHER ALERT FOR MARTIN...MIDLAND...AND UPTON COUNTIES. A LINE OF STRONG THUNDERSTORMS IS CURRENTLY MOVING THROUGH ANDREWS...ECTOR...AND CRANE COUNTIES AND AFFECTING THE CITY OF ODESSA. THIS LINE IS TRACKING TO THE EAST AT 50 MPH. THESE STORMS HAVE HAD A HISTORY OF PEA SIZE HAIL AND 40 MPH WIND GUSTS. IF YOU ARE IN THE PATH OF THESE STORMS...PLEASE TAKE COVER AND STAY ALERT TO THE LATEST NATIONAL WEATHER SERVICE SEVERE WEATHER STATEMENTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR SOUTHWESTERN TEXAS.
Special weather statement, Mar 18, 8:27 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 827 PM CST SAT MAR 18 2006 TXZ052-063-070-190330- HOWARD-GLASSCOCK-REAGAN- 827 PM CST SAT MAR 18 2006 ...SIGNIFICANT WEATHER ALERT... THIS IS A SIGNIFICANT WEATHER ALERT FOR HOWARD...REAGAN...AND GLASSCOCK COUNTY. A LINE OF STRONG THUNDERSTORMS IS PRESENTLY MOVING THROUGH MARTIN...MIDLAND...AND UPTON COUNTIES. LATEST REPORTS RECEIVED FROM THE CORNER OF GARFIELD AND WADLEY IN MIDLAND INCLUDED VERY HEAVY RAINFALL WITHIN MINUTES...COPIOUS AMOUNTS OF PEA SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... AND GUSTY WINDS. THESE STORMS REMAIN ON AN EASTWARD TRACK AT ABOUT 50 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE... BIG SPRING... STILES... AND GARDEN CITY. MOTORISTS ON INTERSTATE 20 SHOULD BE CAUTIOUS AND SLOW DOWN IF HEAVY RAINS ARE ENCOUNTERED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR SOUTHWESTERN TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:55 AM CST | High Wind Warning | MAF | 37 hr | |
| Mar 19, 8:33 AM CST | Dense Fog Advisory | MAF | Borden, Glasscock, Howard, Martin, Midland, Mitchell and 3 more | 2 hr |
| Mar 19, 4:20 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 25 min |
| Mar 19, 4:50 PM CST | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.